MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when a pair of twins is being monitored one of the transducers will pick up a abnormal rhythm.The device was in use on a patient.There was no report of patient or user harm.
 
Additional Manufacturer Narrative
A field service engineer (fse) went onsite to evaluate the device.Based on the information available and the testing conducted, the cause of the reported problem was a design defect in the transducer's firmware (fw).Philips investigation determined this issue is caused by changes implemented under an engineering change released may 25, 2023.These changes updated the ultrasound t=transducer with a new central processing unit (cpu) board and firmware in response to a shortage of multiple components.Due to a chip shortage situation, a hardware (hw)/software (sw) design change was required, which introduced a performance issue to the fetal heart rate (fhr) measurement of wired ultrasound (us) transducers.The need for subtle adjustments of the transmit/receive time windows in us measurements unexpectedly introduced interference with adjacent transducers (twin/triplet use cases) by generating measurable artificial rhythmic signals that can be interpreted as actual physiological signals (fetal heart beats).This investigation determined that the new firmware (453564254621-s-fw-01, rev l.01.04) which is designed for all avalon transducers, shows an unexpected issue for the ultrasound transducer (867246).When monitoring multiples (twins or triplets), the wired avalon ultrasound transducers (product no.867246) have a tendency to produce an artificial fetal heart rate (fhr) instead of fhr gaps, mostly at approximately 180 bpm, in situations where the physiological signal (echo from pulsating fetal heart) is absent or very weak.A field change order (fco) was implemented on (insert date if applicable of implemtation of fco) to update the transducer firmware.The fco has been implemented.The issue was resolved after updating the transducer firmware to rev.L.01.05.If additional information is received the complaint file will be reopened.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key21025771
Report Number9610816-2024-001022
Device Sequence Number8310655
Product Code HGM
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2239-2024
Patient Sequence Number1
Patient SexUnknown